What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 23, 9:30 PM PST, 15 minutes earlier.
Area forecast discussion, Apr 23, 9:30 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1030 PM PDT MON APR 23 2012
.SHORT TERM...BUSY NIGHT AS CONVECTION ROLLED THROUGH THE FORECAST
AREA. CURRENTLY THE MASSIVE AREA OF HEAVY RAIN AND THUNDERSTORMS IS
MOVING THROUGH SOUTHERN WASHINGTON AND WILL BE EXITING THE FORECAST
AREA AROUND MIDNIGHT. STILL EXPECTING A FEW SHOWERS FOR THE REST OF
TONIGHT AND EVEN A SLIGHT CHANCE OF THUNDERSTORMS. THIS WILL
CONTINUE THROUGH THE MORNING THEN LOOK FOR THE BETTER AREA OF
CONVECTION TO OCCUR ON TUESDAY FROM CENTRAL OREGON TO SOUTHEAST
WASHINGTON.
&&
.AVIATION...06Z TAFS..KALW AND KPSC WILL SEE SOME MVFR CONDITIONS
LASTING TO AROUND MIDNIGHT THEN IMPROVING...OTHERWISE LOOKING AT VFR
CONDITIONS BUT ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT AND
TUESDAY COULD STILL PRODUCE SOME MVFR CONDITIONS. WINDS WILL
INCREASE ON TUESDAY WITH 10 TO 20 KNOTS BY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 256 PM PDT MON APR 23 2012/
SHORT TERM...TONIGHT THROUGH THURSDAY. UPPER RIDGE REMAINS OVER THE
REGION WITH A FAIRLY STRONG UPPER LEVEL TROUGH LOCATED OFFSHORE.
DEEP SOUTHERLY FLOW INTO OREGON AND WASHINGTON HAS BROUGHT DEW
POINTS UP INTO THE 50S IN MANY LOCATIONS AND THE ATMOSPHERE IS
UNSTABLE. THUNDERSTORMS ARE DEVELOPING OVER SOUTHEASTERN OREGON AND
EXPECT THESE TO MOVE NORTHWARD ACROSS THE FORECAST AREA LATER THIS
AFTERNOON INTO THE EVENING. MODELS CONTINUE TO INDICATE THE SHOWERS
AND STORMS WILL LAST INTO TONIGHT AS THE ASSOCIATED SHORT WAVE MOVES
ACROSS THE REGION. COULD SEE SOME STORMS PRODUCE GUSTY WINDS AND
HAIL GIVEN THE ATMOSPHERIC PROFILES. OVERNIGHT TEMPERATURES WILL BE
MILD WITH LOWS IN THE 50S DUE TO CLOUD COVER. THE OFFSHORE TROUGH
MOVES A LITTLE CLOSER ON TUESDAY AND THIS WILL RESULT IN COOLING
TEMPERATURES. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN.
INSTABILITY IS LESS SO STORMS SHOULD NOT BE AS STRONG AS TODAY. THE
COLD FRONT ASSOCIATED WITH THE TROUGH STARTS TO MOVE INLAND LATER
WEDNESDAY. ADDITIONAL COOLING OF TEMPERATURES IS LIKELY WITH ONE
LAST DAY OF SHOWERS AND POSSIBLE THUNDERSTORMS. EXPECT A PERIOD OF
RAIN WEDNESDAY NIGHT INTO THURSDAY MORNING WITH THE COLD FRONTAL
PASSAGE AS A STRONG TROUGH MOVES INTO THE PACIFIC NORTHWEST.
PRECIPITATION WILL CHANGE TO SHOWERS BY THURSDAY AFTERNOON.
SIGNIFICANT COOLING WILL LOWER FREEZING LEVELS TO THE POINT WHERE
SNOW IS POSSIBLE OVER THE HIGHER MOUNTAINS. BREEZY WESTERLY WINDS
POSSIBLE THURSDAY WITH THE COLD ADVECTION PATTERN. 94
LONG TERM...THURSDAY NIGHT THROUGH SATURDAY NIGHT...CANADIAN,
ECMWF, AND GFS MODELS ARE CONSISTENT IN SHOWING A NEGATIVELY TILTED
UPPER LEVEL TROUGH LIFTING NORTH AND EXITING THE FORECAST AREA
THURSDAY NIGHT FOR WESTERLY DOWNSLOPE WINDS PRODUCING SUBSIDENCE
IMMEDIATELY EAST OF THE CASCADES, WHICH WILL RESULT IN DRYING
CONDITIONS THURSDAY NIGHT. FRIDAY THE LEADING EDGE OF A WARM FRONT
MAKES INLAND FOR A CHANCE OF RAIN ALONG THE EAST SLOPES OF THE
CASCADES BY FRIDAY AFTERNOON. THE WARM FRONT THEN SWINGS ACROSS THE
FORECAST AREA FRIDAY NIGHT FOR A CHANCE OF RAIN SHOWERS, MAINLY IN
THE EASTERN MOUNTAINS. THE WEAK WARM FRONT PERSISTS OVER THE REGION
ON SATURDAY FOR A LOW CHANCE OF SHOWERS OVER THE MOUNTAINS. MODELS
ARE HINTING AT AN UPPER LEVEL DISTURBANCE MOVING INTO THE FORECAST
AREA SATURDAY NIGHT. HOWEVER, CONFIDENCE IS NOT HIGH WITH RESPECT TO
LIKELIHOOD FOR MEASURABLE PRECIPITATION SINCE THERE IS CONSIDERABLE
DISAGREEMENT REGARDING THE AMPLITUDE OF THE SHORT WAVE SO FOR NOW
HAVE KEPT A LOW CHANCE OF SHOWERS FOR SATURDAY NIGHT, MAINLY IN THE
EASTERN MOUNTAINS AND ALONG THE EAST SLOPES OF THE CENTRAL AND
SOUTHERN WASHINGTON CASCADES. POLAN
SUNDAY AND MONDAY...LATEST MODELS ARE TRENDING TOWARDS A SHORTWAVE
RIDGE THAT MAY BRING DRY CONDITIONS IN DAYS 6 AND 7. FOR NOW...WILL
LOWER POPS AND INCREASE AFTERNOON TEMPS DURING THIS PERIOD BUT WILL
AVOID GOING COMPLETELY DRY AS THE RIDGE IS FLAT. WISTER
AVIATION...00Z...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.
AN UNSTABLE ATMOSPHERE WILL ALLOW CONVECTION TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT. THIS WILL LEAD INITIALLY TO
SHOWERS AND THUNDERSTORMS DEVELOPING IN SOUTH-CENTRAL AND SOUTHEAST
OREGON BY AROUND 22Z THIS AFTERNOON. THUNDERSTORMS WILL THEN TRACK
TO THE NORTH TO NORTHEAST LATE THIS AFTERNOON THROUGH TONIGHT.
CONFIDENCE IS HIGHEST THAT THESE STORMS HAVE A GOOD CHANCE TO AFFECT
KBDN, KRDM, KPDT, AND KALW DURING THIS TIME FRAME. HOWEVER,
THUNDERSTORMS WILL LIKELY AVOID KDLS, KYKM, AND KPSC. THUNDERSTORMS
WILL DEVELOP AFTER 23Z THIS AFTERNOON OVER THE BLUE MOUNTAINS AND
MOUNTAINS IN CENTRAL AND EAST CENTRAL OREGON. BRIEF MVFR CONDITIONS
MAY OCCUR IF A HEAVY SHOWER OR A THUNDERSTORM MOVES DIRECTLY OVER A
TAF SITE. WINDS WILL GENERALLY REMAIN BELOW 15 KTS, ALTHOUGH
THUNDERSTORM OUTFLOW WINDS ASSOCIATED WITH GUST FRONTS COULD PRODUCE
GUSTY WINDS OF 30 TO 45 KTS FOR BRIEF PERIODS. SOME THUNDERSTORMS
MAY HAVE SMALL HAIL. IN ADDITION, MARGINAL LARGE HAIL OF AROUND 1
INCH IN DIAMETER CANNOT BE RULED OUT WITH A FEW OF THE STRONGEST
THUNDERSTORM CELLS IN CENTRAL AND EAST CENTRAL OREGON AS WELL AS
OVER THE BLUE MOUNTAINS. AT THIS POINT IT IS TOO EARLY TO PINPOINT
EXACTLY WHEN OR PRECISELY WHERE THE STRONG STORMS WILL OCCUR, BUT
KBDN AND KRDM WOULD BE THE MOST LIKELY TAF SITES TO GET LARGE HAIL
AND HIGHER WIND GUSTS IN THE VICINITY OF THUNDERSTORMS LATE THIS
AFTERNOON AND THIS EVENING. POLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 57 73 50 66 / 30 30 30 30
ALW 59 73 54 68 / 30 30 30 30
PSC 58 76 52 71 / 30 20 30 30
YKM 53 74 47 66 / 30 20 30 40
HRI 57 75 50 71 / 30 30 30 30
ELN 52 73 49 64 / 30 20 30 50
RDM 51 72 44 66 / 40 30 30 40
LGD 54 72 47 67 / 30 40 40 30
GCD 51 72 45 67 / 40 40 30 30
DLS 56 72 51 65 / 30 30 30 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
THREAT INDEX
TUESDAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/76/76
Hazardous weather outlook, Apr 23, 1:31 PM PST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PDT MON APR 23 2012
UPDATE TO ADD FLOOD INFORMATION
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
241415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
231 PM PDT MON APR 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS EVENING AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A WEATHER SYSTEM MOVING ACROSS THE REGION WILL PRODUCE THUNDERSTORMS
LATE THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS WILL CONTAIN
HAIL, GUSTY WINDS AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS TUESDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF
THE OREGON CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS WEDNESDAY
SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AND
WEDNESDAY AS AN UPPER LEVEL TROUGH APPROACHES THE PACIFIC NORTHWEST.
TEMPERATURES WILL BE COOLING DOWN CLOSER TO NORMAL BY WEDNESDAY.
SNOW MELT FROM THE PAST SEVERAL DAYS HAS CAUSED MOST RIVERS AND
STREAMS TO RISE. THIS COMBINED WITH RAIN OVER THE NEXT 3 DAYS WILL
CAUSE SOME RIVERS TO FLOOD. WARNINGS AND STATEMENTS HAVE BEEN
ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Apr 23, 4:46 PM PST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
546 PM PDT MON APR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 9 NW TERREBONNE 44.44N 121.29W
04/23/2012 E0.50 INCH JEFFERSON OR TRAINED SPOTTER
&&
JSOLOMONLocal storm report, Apr 23, 4:47 PM PST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
547 PM PDT MON APR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 8 NW TERREBONNE 44.43N 121.28W
04/23/2012 E0.75 INCH JEFFERSON OR TRAINED SPOTTER
&&
JSOLOMONLocal storm report, Apr 23, 5:30 PM PST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
630 PM PDT MON APR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 3 NW ASHWOOD 44.77N 120.80W
04/23/2012 E0.75 INCH JEFFERSON OR TRAINED SPOTTER
&&
JSOLOMONSpecial weather statement, Apr 23, 6:32 PM PST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
732 PM PDT MON APR 23 2012
ORZ041-042-044-503-505-506-508-240330-
EAST COLUMBIA RIVER GORGE OR-FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS
OF OREGON OR-JOHN DAY BASIN OR-LOWER COLUMBIA BASIN OF OREGON
OR-NORTH CENTRAL OREGON OR-OCHOCO-JOHN DAY HIGHLANDS OR-SOUTHERN BLUE
MOUNTAINS OF OREGON OR-
732 PM PDT MON APR 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER COUNTY IN
CENTRAL OREGON...AND NORTHWESTERN GRANT COUNTY IN EAST CENTRAL
OREGON...AND SOUTHEASTERN SHERMAN AND GILLIAM COUNTIES IN NORTH
CENTRAL OREGON...AND SOUTHWESTERN UMATILLA AND SOUTHERN MORROW
COUNTIES IN NORTHEAST OREGON UNTIL 830 PM PDT...
AT 724 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MAYVILLE...OR 55
MILES NORTHEAST OF PRINEVILLE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LAT...LON 4465 11979 4519 12064 4578 12012 4578 12008
4504 11892
TIME...MOT...LOC 0232Z 223DEG 30KT 4504 12020
JSLocal storm report, Apr 23, 8:34 PM PST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
934 PM PDT MON APR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN SSE HEPPNER 45.35N 119.55W
04/23/2012 M0.75 INCH MORROW OR TRAINED SPOTTER
OVER A 35 MINUTE PERIOD BETWEEN 805 AND 840 PM.
0855 PM HEAVY RAIN NNW HEPPNER 45.36N 119.55W
04/23/2012 M1.23 INCH MORROW OR TRAINED SPOTTER
OVER A 1 HOUR PERIOD.
&&
JSOLOMONLocal storm report, Apr 23, 9:28 PM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1028 PM PDT MON APR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 10 N PASCO 46.40N 119.13W
04/23/2012 E59 MPH FRANKLIN WA AMATEUR RADIO
0942 PM TSTM WND GST PASCO 46.25N 119.13W
04/23/2012 E62 MPH FRANKLIN WA ASOS
0901 PM TSTM WND GST HERMISTON 45.83N 119.28W
04/23/2012 E60 MPH UMATILLA OR ASOS
&&
VP